Alert archive / Louisiana / Flash Flood Warnings in 2009
Flash Flood Warning 87, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 29, 2009, 11:00 PM CDT for East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana; Ashley County, Chicot County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2009, 11:00 PM CDT (04:00 UTC)
- Expired
- Jul 30, 2009, 1:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Morehouse Parish, LA, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 160 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3313 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 300400
FFWJAN
ARC003-017-LAC035-067-123-300600-
/O.NEW.KJAN.FF.W.0087.090730T0400Z-090730T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1100 PM CDT WED JUL 29 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...TRANSYLVANIA...LAKE PROVIDENCE...
MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF BASTROP...
WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
SOUTHERN ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...WILMOT...CROSSETT...
SOUTHWESTERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITY OF EUDORA...
* UNTIL 100 AM CDT
* AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR BASTROP...MOVING EAST
AT 20 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE
TO TWO INCHES...HAVE OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BEEKMAN...GALION...BERLIN...JONES...GOODWILL...DARNELL...
PARKDALE...OAK GROVE...SHELBURN...MILLIKIN AND GASSOWAY
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE...
ESPECIALLY FROM AROUND BASTROP TO LAKE PROVIDENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD.FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS...ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN CARRY AWAY YOUR VEHICLE.
CONTACT LOCAL LAW ENFORCEMENT AND THEY WILL RELAY FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON.
&&
LAT...LON 3314 9199 3314 9121 3289 9121 3290 9108
3284 9117 3262 9116 3268 9161 3259 9177
3265 9192 3276 9196
$$
ERA2 follow-up statements
000
WGUS74 KJAN 300520
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1220 AM CDT THU JUL 30 2009
ARC003-017-LAC035-067-123-300600-
/O.CON.KJAN.FF.W.0087.000000T0000Z-090730T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-
1220 AM CDT THU JUL 30 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHWESTERN CHICOT AND SOUTHERN ASHLEY COUNTIES...AND EAST
CARROLL...WEST CARROLL AND MOREHOUSE PARISHES...
AT 1218 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING HEAVY RAINFALL OVER THE WARNED AREA.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO TWO
INCHES...HAVE OCCURRED IN THE PAST HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHELBURN...
MILLIKIN...GASSOWAY...GALION...JONES...BEEKMAN...BERLIN...WILMOT...
PARKDALE...EUDORA...CROSSETT AND OAK GROVE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD.FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS...ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN CARRY AWAY YOUR VEHICLE.
CONTACT LOCAL LAW ENFORCEMENT AND THEY WILL RELAY FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON.
&&
LAT...LON 3314 9199 3314 9121 3289 9121 3290 9108
3284 9117 3262 9116 3268 9161 3259 9177
3265 9192 3276 9196
$$
JC000
WGUS74 KJAN 300559
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1259 AM CDT THU JUL 30 2009
ARC003-017-LAC035-067-123-300609-
/O.EXP.KJAN.FF.W.0087.000000T0000Z-090730T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-
1259 AM CDT THU JUL 30 2009
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN CHICOT AND
SOUTHERN ASHLEY COUNTIES...AND EAST CARROLL...WEST CARROLL AND
MOREHOUSE PARISHES...
LIGHT TO MODERATE RAIN WILL CONTINUE OVER THESE AREAS FOR THE NEXT
ONE TO TWO HOURS.
LAT...LON 3314 9199 3314 9121 3289 9121 3290 9108
3284 9117 3262 9116 3268 9161 3259 9177
3265 9192 3276 9196
$$
JCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 9:00 PM CDT, 2 hours earlier.
Area forecast discussion, Jul 29, 9:00 PM CDT, 2 hours before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
900 PM CDT WED JUL 29 2009
.DISCUSSION...THE ANOMALOUSLY SOUTHWARD-SHIFTED BAND OF UPPER LEVEL
WESTERLIES SHOULD CONTINUE TO STREAM EAST ACROSS THE LOWER
MISSISSIPPI VALLEY TONIGHT...WITH YET ANOTHER DISTURBANCE
(SHORTWAVE) EMBEDDED WITHIN THIS FLOW SET TO COME IN BEFORE DAWN
THURSDAY. LOCALLY HEAVY RAIN AND THUNDERSTORMS HAVE BEEN RATHER
UBIQUITOUS THIS AFTERNOON THROUGH EARLY THIS EVENING IN ALL BUT THE
SOUTHERN THIRD OF THE ARKLAMISS...AND EVEN SOME OF THOSE LATTER
FOLKS HAVE GOTTEN WET. ASIDE FROM A RATHER STRONG THUNDERSTORM NOW
MOVING THROUGH MEI...THE REST OF THE ACTIVITY (NOW MAINLY NORTH OF
I-20) IS DIMINISHING SOME IN COVERAGE AND INTENSITY.
PREVIOUS MODELS HAD SHOWN SOME NEGATIVE MOISTURE ADVECTION REALLY
HAMPERING AND SHUTTING OFF CONVECTIVE POTENTIAL OVER A MAJORITY OF
THE AREA THROUGH THE OVERNIGHT HOURS. HOWEVER...IN ADVANCE OF THE
NEXT SHORTWAVE MOISTURE ADVECTION HAS AGAIN SHIFTED AROUND TO
POSITIVE AND IS FUELING QUASI-ORGANIZED THUNDERSTORMS OVER NORTHWEST
AND N-CENTRAL LA. LATEST RUC MODEL OUTPUT NOW SUGGESTS THE FAVORABLE
CONDITIONS FOR CONVECTION NOW BEING SEEN JUST TO OUR WEST COULD
SHIFT EAST INTO NORTHERN SECTIONS OF THE ARKLAMISS ALONG OR AFTER
MIDNIGHT. WITH THE SATURATED STATE OF THE GROUND IN NORTH OF I-20
(AND IN MANY CASES SOUTH OF I-20)...THE REINVIGORATION OF CONVECTION
OFF TO MY WEST AT THIS HOUR NECESSITATED THE REISSUANCE OF A FLASH
FLOOD WATCH FOR TONIGHT AND THROUGH THURSDAY ALONG AND NORTHWEST OF
A WEST POINT MS...TO LEXINGTON MS...TO BASTROP LA LINE.
ESSENTIALLY...THINKING IS THAT EARLIER MODEL CONSENSUS TRACK OF
HEAVY RAIN POTENTIAL JUST TO OUR NORTH TONIGHT MAY BE TOO FAR NORTH.
BANKING ON MEAT OF CONVECTION STAYING NORTH OF WHERE IT TRACKED LAST
NIGHT...BUT IF THIS IS NOT THE CASE THEN THE FLASH FLOOD THREAT
BEFORE MORNING MAY INDEED BE QUITE ELEVATED SOUTH OF WHERE THE
CURRENT FLASH FLOOD WATCH IS. THIS IS SOMETHING WE WILL HAVE TO
MONITOR CLOSELY. /BB/
&&
.PREVIOUS DISCUSSION...
SHORT TERM...ACTIVE WEATHER WILL CONTINUE OVER THE REGION THROUGH
THE SHORT TERM. PERIODS OF STRONG CONVECTION WILL OCCUR THROUGH
FRIDAY...THE PRIMARY RISK BEING HEAVY RAINFALL WITH POTENTIAL
FLOODING CONCERNS. A SERIES OF UPPER DISTURBANCES WILL CONTINUE TO
TRACK INTO THE REGION AND ASSOCIATED LOW LEVEL JET SURGES WILL
PERIODICALLY PRODUCE BETTER WINDOWS FOR SEVERE STORM POTENTIAL. THE
AIR MASS WILL REMAIN PRIMED FOR HEAVY RAINFALL THROUGH FRIDAY AS
PRECIPITABLE WATER VALUES REMAIN PERCHED AT OR ABOVE 2 INCHES. THE
BEST CHANCE FOR CONVECTION OVERNIGHT WILL OCCUR OVER W/NW SECTIONS
OF THE FORECAST AREA...WHICH WILL BE POSITIONED NEAR THE SRN FRINGES
OF A SHORTWAVE THAT WILL LIFT OUT TO OUR NW LATE. CONVECTION CHANCES
INCREASE THURSDAY AFTERNOON INTO THURSDAY NIGHT WHEN A STRONGER WAVE
LIFTS INTO THE AREA...ACCOMPANIED BY AN INTENSIFYING 850 MB JET.
MOISTURE POOLING AND LOW LEVEL CONVERGENCE WILL BE ENHANCED THURSDAY
NIGHT AHEAD OF A SURFACE BOUNDARY THAT WILL APPROACH FROM THE WEST.
LATE THURSDAY AFTERNOON INTO EARLY FRIDAY CONTINUES TO LOOK GOOD FOR
HEAVY RAIN AND ISOLATED SEVERE STORM POTENTIAL. OF INTEREST WITH THE
LATEST RUNS ARE DECENT CAPE VALUES THAT PERSIST INTO THURSDAY NIGHT
AND STRONG HELICITY/WIND SHEAR FIELDS. FRIDAY REMAINS WET WITH
HEALTHY 850 MB THETAE VALUES...ESPECIALLY S OF THE I-20
CORRIDOR...AHEAD OF AN APPROACHING LOW LEVEL TROUGH BUT WIND FIELDS
AND SHEAR APPEAR TO WEAKEN BY THEN.
LONGER TERM...FRIDAY THROUGH SUNDAY...RECENT GLOBAL MODEL TRENDS ARE
TO DELAY THE BREAKDOWN OF THE ACTIVE CONVECTIVE PATTERN OVER THE
FORECAST AREA...AND IT IS HARD TO ARGUE WITH PERSISTENCE IN
MID-SUMMER. SO EXPECT AT LEAST A COUPLE MORE SHORTWAVE TROUGHS
MOVING THROUGH THE CYCLONIC FLOW ALOFT TO BRING ADDITIONAL ORGANIZED
CONVECTION AS WE GO THROUGH THE WEEKEND. WHILE SYNOPTIC SCALE
FORCING IS UNSEASONABLY STRONG...MESOSCALE INFLUENCE IN THE
CONVECTIVE EVOLUTION HAS ALSO BEEN STRONG AND THIS MAKES QPF/POP
FORECASTS DIFFICULT SEVERAL DAYS OUT. WITH THAT SAID...THE BEST
COURSE OF ACTION IS TO FOLLOW MAV POPS THROUGH SATURDAY NIGHT...AND
THE 00Z ECMWF/GEFS SUPPORT THE TIMING/PLACEMENT OF RELATIVELY HIGH
MEX GUIDANCE POPS.
NOT MUCH HAS CHANGED CONCERNING THE CONTINUED POTENTIAL FOR VERY
HEAVY RAIN/SVR WEATHER IN THE EXTENDED. PRECIPITABLE WATER AIR > 2
INCHES...20-30KTS OF WESTERLY LOW-MID LEVEL FLOW...AND A
340K+ 850MB THETAE RIDGE FEEDING IN FROM THE WEST SPELL MORE HEAVY
RAIN AND FLASH FLOOD POTENTIAL. FOR REASONS STATED ABOVE...FORECAST
CONFIDENCE IN PLACEMENT OF THE GREATEST FLOOD POTENTIAL IS LOW. THERE
WILL CONTINUE TO BE A CONDITIONAL RISK FOR SEVERE WEATHER GOVERNED BY
HOW MUCH DIURNAL HEATING CAN PRECEDE DEVELOPMENT. WILL CONTINUE TO
MENTION BOTH THE SEVERE/HEAVY RAINFALL RISKS IN THE HWO.
MONDAY THROUGH WEDNESDAY...TO SOME UNKNOWN DEGREE THE SUBTROPICAL
RIDGE WILL EXERT MORE INFLUENCE ON ARKLAMISS WEATHER EARLY NEXT
WEEK. RISING HEIGHTS WILL RESULT IN SUBSTANTIAL RELAXATION OF THE
DEEP LAYER FLOW AND WEAKER SYNOPTIC SCALE FORCING...SUGGESTING THAT
TSTM ACTIVITY WILL BECOME MORE DISORGANIZED AND DIURNALLY-DRIVEN.
THIS RETURN TO A MORE TYPICAL MID-SUMMER PATTERN IS SUPPORTED BY THE
GEFS...AND THE ECMWF HAS TRENDED IN THAT DIRECTION. LOW-END CHANCE
POPS AND TEMPERATURES NEAR OR SLIGHTLY ABOVE CLIMATE AVERAGE STILL
LOOK REASONABLE. /EC/
&&
.AVIATION...AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED THROUGH THE NIGHT AT STATIONS NORTH OF I-20 AND IFR
CONDITIONS AND LOCALLY GUSTY WINDS ABOVE 20 KTS CAN BE EXPECTED WITH
ANY STORMS. ALONG AND SOUTH OF I-20...MOST OF THE CONVECTION IS
EXPECTED TO BE DONE BY MIDNIGHT...ALTHOUGH A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT AT
TVR/JAN/MEI/HKS/NMM. STATIONS HEZ/PIB/HBG WILL MAINLY JUST HAVE TO
WORRY ABOUT MVFR LEVEL CEILINGS AND FOG THROUGH 13 OR 14Z TOMORROW
MORNING. FOR TOMORROW MOST OF THE MORNING SHOWERS AND STORMS SHOULD
BE CONFINED NORTH OF I-20...ALTHOUGH ALL STATIONS WILL HAVE A DECENT
SHOT AT EITHER STORMS OR DOWNPOURS BY LATER THURSDAY AFTERNOON. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 88 74 87 / 37 70 65 65
MERIDIAN 73 89 74 87 / 60 72 65 66
VICKSBURG 74 87 74 89 / 41 64 60 64
HATTIESBURG 74 90 75 88 / 20 57 56 67
NATCHEZ 74 88 75 87 / 24 60 47 69
GREENVILLE 73 83 71 86 / 88 82 78 60
GREENWOOD 71 84 72 85 / 88 84 79 60
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MSZ018-019-
025>030-034>036-040-041.
LA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR LAZ007>009.
AR...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR ARZ074-075.
&&
50Hazardous weather outlook, Jul 29, 8:34 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 834 PM CDT WED JUL 29 2009 LAZ015-016-023>026-MSZ031>033-037>039-042>066-072>074-310145- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 834 PM CDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHERN MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND THURSDAY PERIODS OF HEAVY RAINFALL CAN BE EXPECTED IN SCATTERED THUNDERSTORMS ACROSS THE THROUGH AT LEAST LATE THIS EVENING OVER AREAS MAINLY ALONG AND NORTH OF THE INTERSTATE TWENTY CORRIDOR. PONDING WATER WILL BE POSSIBLE ON ROADWAYS AND IN LOW LYING AREAS. TORRENTIAL DOWNPOURS IN ISOLATED STRONGER STORMS WILL HAVE THE POTENTIAL FOR MORE SIGNIFICANT FLOODING. THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY THIS EVENING SOUTH OF INTERSTATE TWENTY...BUT MAY CONTINUE INTERMITTENTLY THROUGH THE NIGHT IN SOME AREAS NORTH OF INTERSTATE TWENTY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY PERIODS OF STRONG...POSSIBLY SEVERE THUNDERSTORMS...CAN BE EXPECTED THURSDAY NIGHT AND FRIDAY AS ANOTHER WEATHER DISTURBANCE LIFTS ACROSS THE AREA. THE PRIMARY HAZARDOUS WEATHER RISK WITH THESE STORMS WILL BE PERIODS OF TORRENTIAL RAINFALL AND THE POTENTIAL FOR FLOODING. HOWEVER INCREASING WIND FIELDS ACROSS THE AREA WILL ALSO RESULT IN A POTENTIAL FOR A FEW SEVERE STORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THURSDAY NIGHT AND FRIDAY. ARZ074-075-LAZ007>009-MSZ018-019-025>030-034>036-040-041-310145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- 834 PM CDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA AND NORTHERN AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THERE IS A RISK OF A FEW STRONG TO LOCALLY SEVERE STORMS OVER THE NORTHWEST DELTA REGION FOR TONIGHT AND THURSDAY. SOME OF THE STORMS COULD HAVE LOCALLY HEAVY RAINS WITH AMOUNTS OF ONE TO TWO INCHES. THIS COULD LEAD TO FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. TORRENTIAL DOWNPOURS IN ISOLATED STRONGER STORMS WILL HAVE THE POTENTIAL FOR MORE SIGNIFICANT FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND NORTHWEST OF A BASTROP LOUISIANA...TO LEXINGTON MISSISSIPPI...TO WEST POINT MISSISSIPPI LINE THROUGH THURSDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY PERIODS OF STRONG...POSSIBLY SEVERE THUNDERSTORMS...CAN BE EXPECTED THURSDAY NIGHT AND FRIDAY AS ANOTHER WEATHER DISTURBANCE LIFTS ACROSS THE AREA. THE PRIMARY HAZARDOUS WEATHER RISK WITH THESE STORMS WILL BE PERIODS OF TORRENTIAL RAINFALL AND THE POTENTIAL FOR FLOODING. HOWEVER INCREASING WIND FIELDS ACROSS THE AREA WILL ALSO RESULT IN A POTENTIAL FOR A FEW SEVERE STORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT THROUGH FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 50
In the hours before
Special weather statement, Jul 29, 7:12 PM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 712 PM CDT WED JUL 29 2009 MSZ057-300110- JASPER MS- 712 PM CDT WED JUL 29 2009 ...A STRONG THUNDERSTORM OVER STRINGER MOVING NORTHEAST... A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 MPH AND HEAVY RAIN UP TO ONE INCH WAS LOCATED OVER STRINGER AT 710 PM CDT...MOVING NORTHEAST AT 25 MPH. HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THIS STORM AS IT MOVES THROUGH THE CENTRAL PORTION OF THE COUNTY TO NEAR PAULDING THROUGH 8 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN JASPER COUNTY SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Jul 29, 7:17 PM CDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 717 PM CDT WED JUL 29 2009 ARZ074-075-LAZ007-300115- ASHLEY AR-CHICOT AR-MOREHOUSE LA- 717 PM CDT WED JUL 29 2009 ...A CLUSTER OF STRONG THUNDERSTORMS NEAR BEEKMAN MOVING NORTHEAST... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35 MPH AND VERY HEAVY RAIN OF ONE TO TWO INCHES PER HOUR WAS LOCATED 7 MILES SOUTHWEST OF BERLIN AT 715 PM CDT...MOVING NORTHEAST AT 25 MPH. HEAVY RAINS ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE LIKELY AS THE STORMS PASS THROUGH BERLIN AND HEAD TOWARD THE PORTLAND AREA BY 8 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WESTERN CHICOT AND ASHLEY COUNTIES...AND NORTHWESTERN MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Jul 29, 7:52 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 752 PM CDT WED JUL 29 2009 MSZ046-052-300135- LAUDERDALE MS-KEMPER MS- 752 PM CDT WED JUL 29 2009 ...STRONG THUNDERSTORM CROSSING MERIDIAN NAVAL AIR STATION... A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS OF 35 MPH AND HEAVY RAIN UP TO ONE INCH WAS LOCATED 3 MILES SOUTHWEST OF MERIDIAN STATION AT 751 PM CDT...MOVING EAST AT 25 MPH TOWARD LAUDERDALE. HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN KEMPER AND NORTHEASTERN LAUDERDALE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Jul 29, 8:27 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 827 PM CDT WED JUL 29 2009 MSZ052-300210- LAUDERDALE MS- 827 PM CDT WED JUL 29 2009 ...ANOTHER STRONG THUNDERSTORM IN LAUDERDALE COUNTY MOVING NORTHEAST INTO THE DOWNTOWN AREA... ANOTHER STRONG THUNDERSTORM CAPABLE OF PRODUCING 35 MPH WINDS AND HEAVY RAINFALL OF ONE TO TWO INCHES WAS LOCATED 4 MILES NORTH OF SAVOY OR NEAR THE I-20/I-59 INTERCHANGE AT 823 PM CDT...MOVING NORTHEAST AT 25 MPH INTO THE DOWNTOWN MERIDIAN AREA. HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THIS STORM AS IT CROSSES MERIDIAN BEFORE 9 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM CLOSELY. 40
Local storm report, Jul 29, 10:17 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1017 PM CDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST PEARL 32.27N 90.11W
07/29/2009 E45 MPH RANKIN MS BROADCAST MEDIA
TREE FELL ON POWERLINES AT THE INTERSECTION OF BARNETT
AND KING.
&&
BRYANTSpecial weather statement, Jul 29, 10:27 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1027 PM CDT WED JUL 29 2009 LAZ007-008-015-023-300410- MOREHOUSE LA-WEST CARROLL LA-RICHLAND LA-FRANKLIN LA- 1027 PM CDT WED JUL 29 2009 ...A LINE OF STRONG THUNDERSTORMS PUSHING EAST DOWN THE I-20 CORRIDOR... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS TO 45 MPH AND VERY HEAVY RAIN WAS LOCATED FROM 20 MILES NORTHWEST OF START TO 38 MILES SOUTHWEST OF BUCKNER AT 1025 PM CDT...MOVING EAST AT 30 MPH. MINOR TO MODERATE PONDING OF WATER CAN BE EXPECTED IN THE PATH OF THESE STORMS GIVEN THE SATURATED STATE OF THE GROUND. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN FRANKLIN...RICHLAND...EXTREME SOUTHWESTERN WEST CARROLL AND SOUTHERN MOREHOUSE PARISHES SHOULD MONITOR THESE STORMS CLOSELY. BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:02 PM CDT | Flash Flood Warning | JAN | East Carroll, Morehouse, West Carroll | 3 hr |
| Jul 29, 8:20 PM CDT | Flash Flood Watch | JAN | Catahoula, East Carroll, Franklin, Madison, Morehouse, Richland and 2 more | 35 hr |
| Jul 30, 2:46 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 44 min |
Nearby
Flash Flood Warnings in Louisiana, 2009Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.